Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 22, 2008, 1:50 PM EDT for Rockland County, Westchester County, New York; Bergen County, New Jersey. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 1:50 PM EDT (17:50 UTC)
- Expired
- Jun 22, 2008, 4:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bergen County, NJ, Rockland County, NY, Westchester County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:45 PM EDT | FLASH FLOOD | Fort Lee, NJ | STILLWELL AVENUE CLOSED FROM 10TH STREET ALL THE WAY TO END OF STILLWELL AVENUE. |
| Jun 22, 2:45 PM EDT | FLASH FLOOD | Hackensack, NJ | WEST PLEASANT AVENUE FLOODED. 5 PEOPLE WERE RESCUED FROM VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 221751
FFWOKX
NJC003-NYC087-119-221945-
/O.NEW.KOKX.FF.W.0009.080622T1750Z-080622T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
150 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 400 PM EDT...
* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
VERY HEAVY RAINS HAVE FALLEN OVER BERGEN...ROCKLAND AND WESTERN
PORTIONS OF WESTCHESTER COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1
TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4111 7421 4115 7423 4133 7398 4127 7371
4114 7364 4110 7373 4107 7370 4091 7386
4091 7392 4079 7398 4082 7403 4076 7409
4076 7412 4086 7411 4096 7414 4100 7427
TIME...MOT...LOC 1750Z 180DEG 0KT 4093 7410
$$
SMITH2 follow-up statements
000
WGUS71 KOKX 221919
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
317 PM EDT SUN JUN 22 2008
NJC003-NYC087-119-221945-
/O.CON.KOKX.FF.W.0009.000000T0000Z-080622T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-ROCKLAND NY-WESTCHESTER NY-
317 PM EDT SUN JUN 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
WESTCHESTER...ROCKLAND AND BERGEN COUNTIES...
AT 315 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
DUE TO HEAVY RAIN IN THE AREA. ROAD CLOSURES IN BERGEN COUNTY IN NJ
AND ROCKLAND COUNTY ARE ALSO BEING REPORTED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4111 7421 4115 7423 4133 7398 4127 7371
4114 7364 4110 7373 4107 7370 4091 7386
4091 7392 4079 7398 4082 7403 4076 7409
4076 7412 4086 7411 4096 7414 4100 7427
TIME...MOT...LOC 1917Z 180DEG 0KT 4093 7410
$$
SMITH000
WGUS71 KOKX 221943
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
341 PM EDT SUN JUN 22 2008
NJC003-NYC087-119-222015-
/O.EXP.KOKX.FF.W.0009.000000T0000Z-080622T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-ROCKLAND NY-WESTCHESTER NY-
341 PM EDT SUN JUN 22 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM EDT FOR
WESTCHESTER...ROCKLAND AND BERGEN COUNTIES...
HEAVY RAINS HAVE ENDED ACROSS THE AREA....THUS THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE. SOME AREAS FLOODED EARLIER THIS
AFTERNOON MAY STILL HAVE WATER PROBLEMS...AND IT IS URGED THAT
FLOODED AREAS BE AVOIDED. DO NOT DRIVE YOUR CAR THROUGH WATER
COVERED ROADWAYS.
LAT...LON 4111 7421 4115 7423 4133 7398 4127 7371
4114 7364 4110 7373 4107 7370 4091 7386
4091 7392 4079 7398 4082 7403 4076 7409
4076 7412 4086 7411 4096 7414 4100 7427
TIME...MOT...LOC 1941Z 180DEG 0KT 4093 7410
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:42 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 22, 12:42 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1242 PM EDT SUN JUN 22 2008 .SYNOPSIS... A SERIES OF DISTURBANCES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY NIGHT. HIGH PRESSURE RETURNS ON WEDNESDAY...MOVING OFFSHORE BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TWO BROKEN LINES OF SHOWERS/TSTMS WERE WORKING THEIR WAY NE THROUGH THE CWA ATTM ACROSS NE NJ AND THE LOWER HUDSON VALLEY...ALSO EASTERN CT. OKX 12Z SOUNDING SHOWED AN EML BETWEEN 600-900 MB WHICH IS CONTRIBUTING GREATLY TO INSTABILITY...ENOUGH TO ALLOW SOME STORMS TO PRODUCE HAIL. MOST HAIL HAS BEEN SMALL THIS FAR...WITH THE EXCEPTION OF A SPOTTER REPORT OF PENNY SIZED HAIL IN SALEM CT LATE THIS MORNING. SFC-BASED INSTABILITY WILL CONTINUE TO INCREASE ESPECIALLY WEST OF NYC...WHERE 16Z LAPS CURRENTLY SHOWS POCKETS OF SBCAPE OVER 2000 J/KG IN WESTERN NJ AND EASTERN PA WHERE BETTER HEATING HAS TAKEN PLACE. VIS SATELLITE SHOWS ENHANCED CU AHEAD OF SFC TROUGH IN EASTERN PA...AND THINK THIS WILL BE THE FOCUS FOR STORMS LATER THIS AFTERNOON INTO THIS EVENING. LOW LEVEL SHEAR ALSO INCREASES LATER THIS AFTERNOON WEST OF THE HUDSON RIVER...SO WILL HAVE TO WATCH FOR ROTATING STORMS/BOWING LINE SEGMENTS CAPABLE OF BOTH DAMAGING WIND AND LARGE HAIL. LOCALLY HEAVY RAIN ALSO POSSIBLE AS PWAT INCREASING TO 1.5 INCHES...AND TRAINING OF STORMS POSSIBLE AS LOW LEVEL JET ALIGNS WITH UPPER FLOW...YIELDING MBE VECTORS LESS THAN 10 KT. LIKELY POP REMAINS IN PLACE FOR MOST OF THE AREA...EXCEPT ONLY CHANCE OVER EASTERNMOST LI SECTIONS AND THE OCEAN WATERS AS SHOWERS MOVING UP FROM THE SOUTH HAVE FIZZLED FOR THE MOST PART. HIGHS TODAY WILL BE IN THE UPPER 70S TO AROUND 80...EXCEPT OVER THE EASTERN PORTION OF THE CWA...WHERE HIGHS WILL BE IN THE LOW TO MID 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... CHANCES FOR CONVECTION WILL DIMINISH THIS EVENING WITH LOSS OF DIURNAL HEATING...BUT PRECIP WILL CONTINUE FOR A GOOD PART OF THE EVENING AS LOW PRES PASSES OVERHEAD. A MOIST AND SOUPY AIRMASS WILL BE LEFT IN ITS WAKE...AND WITH LIGHT WINDS AND ABUNDANT RESIDUAL MOISTURE...WILL SEE FOG DEVELOPING AFTER MIDNIGHT... PERSISTING THROUGH MON MORNING. FOG MAY BECOME DENSE...ESPECIALLY OUTSIDE OF THE NYC AREA AFTER PRECIP ENDS AND THROUGH MON MORNING. MON APPEARS TO BE THE BETTER DAY FOR CONVECTION AND SEVERE WEATHER POSSIBILITIES AS CAPE VALUES RISE TO AROUND 1600 WITH A LIFTED INDEX CLOSE TO -5. ANOTHER ROUND OF POTENTIALLY SEVERE WEATHER WILL COME ON TUE AS A COLD FRONT WITH A DEEP UPPER TROUGH SWINGS THROUGH THE REGION. 12Z/22 GFS SOUNDING INDICATING CAPE VALUES OVER 200...A LIFTED INDEX AROUND -6 AND A BULK RICHARDSON NUMBER ALMOST 430...SO WILL HAVE TO MONITOR SEVERE POTENTIAL FOR TUE AFTERNOON/EVENING UNTIL COLD FRONT CLEARS THE REGION. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... SKIES CLEAR OVERNIGHT AS HIGH PRES BUILDS INTO THE REGION. TRANSITION TO WNW FLOW ALOFT THROUGH WED. THIS LIMITS THE MOISTURE SUPPLY. GFS/ECMWF PROG A S/W FROM THE NORTHERN PLAINS TO TRACK JUST S OF THE CWA LATE WED. HAVE KEPT A DRY FCST...WOULD NEED MORE LOW LEVEL MOISTURE OR HOTTER TEMPS TO GET THINGS GOING. TD/S MAINLY IN THE 50S. MAINLY DRY FOR THU. GFS HINTS AT A WEAK FRONT. WENT WITH ONLY SLIGHT CHANCES LATE AFTERNOON. CHANCES FOR TSRA INCREASE THU NIGHT THROUGH SAT AS SW FLOW ALOFT BEGINS WITH BETTER MOISTURE TRANSPORT INTO THE REGION. TEMPS THROUGH THE PERIOD VERY CLOSE TO CLIMATOLOGY. COOLEST POTENTIAL IS ON TUE. HEIGHTS THEN RISE WITH SLIGHTLY WARMER TEMPS WED/THU. WILL BECOME MORE HUMID ON FRI AND SAT. WENT CLOSE TO GMOS WITH 00Z ENSEMBLE GUIDANCE CONTINUING TO SHOW VERY LITTLE SPREAD THROUGH THE EXTENDED. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... TIMING OUT OF CONVECTIVE LINE APPROACHING FROM WEST...AND AREA OF RAIN WITH EMBEDDED SHOWERS AND THUNDERSTORMS MOVING UP FROM THE SOUTH OF LONG ISLAND... YIELDS PRECIPITATION BEGINNING ACROSS FAR WESTERN/CITY TERMINALS TERMINALS 13-14Z...WESTERN CT/LI TERMINALS 14-15Z...AND EASTERN CT/LI TERMINALS 15-16Z. HAVE A TEMPO FOR THAT ARRIVAL HOUR...THEN GO PREVAILING WITH A TEMPO FOR TSRA FOR 2-3 HOURS. HOWEVER THIS FIRST BATCH IS NOT THE MAIN CONVECTIVE THREAT (ESPECIALLY FOR AREAS W OF NYC). BEST SHOT AT STRONG CONVECTION IS MID AFTERNOON...HAVE VRB15G25KT FOR TERMINALS W OF HUDSON RIVER TO REFLECT THIS. DID NOT MAKE A SECOND TEMPO TSRA AS NOT QUITE CONFIDENT ENOUGH TO PUT 6 HOURS OF THUNDER IN THE TAF...WITH ABOUT HALF OF THAT BEYOND THE 1ST 6 HOURS OF THE TAF (SEEN TOO MUCH GO WRONG IN THAT SHORT A PERIOD OF TIME WITH A FORECAST OF CONVECTION). BEFORE THE CONVECTION ARRIVES...EASTERN TERMINALS HAVE SOME MVFR TO IFR FOG...WITH KGON HAVING IFR CEILINGS AS WELL. APPROACHING PRECIP SHOULD MIX OUT. OUTSIDE OF CONVECTION (WHERE MVFR CONDITIONS LIKELY IN STRONGER STORMS)...SHOULD BE AN VFR DAY AND EVENING. AFTER MIDNIGHT THOUGH...PERSISTENT SOUTHERLY FLOW SHOULD BRING MVFR FOG TO ALL TERMINALS...WITH IFR STRATUS LIKELY AT COASTAL TERMINALS. WINDS WILL GENERALLY BE OUT THE S AT 5-10 KT THIS MORNING...THEN BACK TO THE SE (EXCEPT AT KSWF) AND INCREASE TO 10-15KT THIS AFTERNOON...THEN BECOME LIGHT OUT OF THE SE EVERYWHERE BY AROUND MIDNIGHT (INLAND TERMINALS COULD BECOME LIGHT AND VARIABLE). OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... IFR CONDITIONS POSSIBLE - ESPECIALLY AT COASTAL TERMINALS - THROUGH CLOSE OF MORNING PUSH MONDAY MORNING (CONTINUATION FORM SUNDAY NIGHT). THINGS WILL REMAIN UNSTABLE INTO TUESDAY NIGHT WITH A CHANCE OF SHRA/TSTMS WITH LOCAL MVFR TO IFR CIGS/VSBYS. VFR CONDITIONS THEN RETURN FOR THE MIDDLE OF THE WEEK. && .MARINE... SOUTHERLY FLOW OF 15 KT OR LESS WILL PERSIST ACROSS THE WATERS THROUGH MONDAY NIGHT WITH THE REGION ON THE BACK (WEST) SIDE OF THE BERMUDA HIGH. WINDS THEN SHIFT AROUND TO THE NW BY TUESDAY NIGHT BEHIND A COLD FRONT WITH HIGH PRESSURE BUILDING IN. THE HIGH IS OFFSHORE BY THURSDAY WITH WINDS SHIFTING TO THE SW. WITH WINDS THE ENTIRE PERIOD EXPECTED TO BE 15 KT OR LESS...AND WITH MINIMAL GUSTINESS OUTSIDE OF THUNDERSTORMS EXPECTED...DO NOT SEE SUPPORT FOR SCA LEVEL SEAS. && .HYDROLOGY... SIGNIFICANT RAINFALL POSSIBLE TODAY AND MONDAY AS AN UPPER TROUGH APPROACHES FROM THE WEST...WHILE LOW LEVEL MOISTURE INCREASES IN ITS ADVANCE. TOTAL AREAL QPF CALLS FOR 1-1.5 INCHES FROM NYC NORTH/WEST...AND 0.75-1 INCH ACROSS EASTERN LONG ISLAND AND SOUTHEAST CT. LOCALLY HIGHER AMOUNTS OF 2-3 INCHES ARE POSSIBLE IN HEAVIER CONVECTION ESPECIALLY FROM THE NYC METRO AREA NORTH/WEST... WHICH COULD CAUSE LOCALIZED URBAN AND/OR FLASH FLOODING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...BG SHORT TERM...MPS LONG TERM... AVIATION...PFM MARINE...BG/PFM HYDROLOGY...MPS
Hazardous weather outlook, Jun 22, 4:24 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 424 AM EDT SUN JUN 22 2008 CTZ005>012-NJZ002>006-011-NYZ067>076-231000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- 424 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ077>081-231000- NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 424 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN TODAY COULD RESULT IN URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 424 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...WITH STRONG WINDS AND HAIL POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE...RESULTING IN URBAN AND POOR DRAINAGE FLOODING...AS WELL AS LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR RAIN AND FLOODING REPORTS AND ON MONDAY FOR ANY SEVERE WEATHER REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 22, 11:10 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1110 AM EDT SUN JUN 22 2008 CTZ007-008-011-012-221545- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 1110 AM EDT SUN JUN 22 2008 ...DEVELOPING THUNDERSTORMS WILL IMPACT MIDDLESEX AND NEW LONDON COUNTIES... AT 1105 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR OLD SAYBROOK...AND MOVING NORTHEAST AT 38 MPH. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
Special weather statement, Jun 22, 11:38 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1138 AM EDT SUN JUN 22 2008 NJZ002>005-NYZ069-221630- BERGEN-EASTERN PASSAIC-ESSEX-ROCKLAND-WESTERN PASSAIC- 1138 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...NORTHWESTERN ESSEX...PASSAIC AND ROCKLAND COUNTIES... AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINCOLN PARK...AND MOVING NORTHEAST AT 16 MPH. THIS STORM WILL BE... NEAR WAYNE BY 1145 AM. NEAR BUTLER BY 1150 AM. NEAR POMPTON LAKES BY 1155 AM. 6 MILES NORTHWEST OF HAWTHORNE BY NOON. NEAR RAMSEY BY 1220 PM. NEAR SUFFERN BY 1230 PM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jun 22, 11:54 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1154 AM EDT SUN JUN 22 2008 CTZ007-008-010>012-221630- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 1154 AM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW HAVEN AND WESTERN NEW LONDON COUNTIES... AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG THE SOUTH COAST OF CONNECTICUT FROM GUILFPRD TO FENWICK...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND DAMAGING WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. SMITH
Special weather statement, Jun 22, 1:17 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 117 PM EDT SUN JUN 22 2008 NJZ003-NYZ069-221745- BERGEN-ROCKLAND- 117 PM EDT SUN JUN 22 2008 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN AND ROCKLAND COUNTIES... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEARL RIVER...OR NEAR RIDGEWOOD...AND MOVING NORTHEAST AT 16 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCHE AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jun 22, 1:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 126 PM EDT SUN JUN 22 2008 NJZ002>005-221930- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- 126 PM EDT SUN JUN 22 2008 STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEASTERN NEW JERSEY EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS MAY INTENSIFY TO SEVERE LEVELS...WITH DAMAGING WINDS AND HAIL POSSIBLE. WITH LOCALLY HEAVY RAINFALL ANTICIPATED...FLOODING IS LIKELY WHERE THE HEAVIEST RAINFALL OCCURS. THIS AREA WILL BE MONITORED FOR SEVERE THUNDERSTORMS AND FLASH FLOODING. JMC
Local storm report, Jun 22, 1:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
143 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG 2 N TAPPAN 41.05N 73.95W
06/22/2008 ROCKLAND NY LAW ENFORCEMENT
SEVERAL TREES DOWNED
&&
JCThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:33 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 31 min |
| Jun 22, 1:00 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 60 min |
| Jun 22, 1:30 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 30 min |
| Jun 22, 2:16 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 29 min |
| Jun 22, 2:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jun 22, 2:30 PM EDT | Areal Flood Advisory | OKX | Bronx, New York | 60 min |
| Jun 22, 2:46 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York | 29 min |
| Jun 22, 4:44 PM EDT | Areal Flood Advisory | OKX | Orange | 91 min |
| Jun 22, 5:13 PM EDT | Special Marine Warning | OKX | 62 min | |
| Jun 22, 5:22 PM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 83 min |
| Jun 22, 5:39 PM EDT | Severe Thunderstorm Warning | OKX | Kings, New York, Queens | 40 min |
| Jun 22, 5:55 PM EDT | Severe Thunderstorm Warning | OKX | Richmond | 21 min |
| Jun 22, 6:00 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 42 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 44 min |
| Jun 22, 4:58 PM EDT | Areal Flood Advisory | OKX | Essex, Hudson, Union | 92 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Hudson, Union | 39 min |
Nearby
Flash Flood Warnings in New York, 2008Flash Flood Warnings in New Jersey, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.